Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 165, NWS State College, PA

July 28, 20126 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2012, 5:05 PM EDT for 6 counties in Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 5:05 PM EDT (21:05 UTC)
Expired
Jul 28, 2012, 6:00 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:30 PM EDTHAIL 1Shippensburg, PA911 CENTER RECEIEVED REPORTS OF MUCH HAIL MUCH OF IT QUARTER SIZEDL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:36 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 282105
SVRCTP
PAC001-041-043-075-099-133-282200-
/O.NEW.KCTP.SV.W.0165.120728T2105Z-120728T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WEST CENTRAL LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  SHERMANSDALE TO CARLISLE TO SHIPPENSBURG...MOVING EAST AT 20 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  DUNCANNON AND WALNUT BOTTOM...
  WALNUT BOTTOM...
  WERTZVILLE...
  HOGESTOWN AND BOILING SPRINGS...
  MARYSVILLE AND MOUNT HOLLY SPRING...
  ROCKVILLE AND WEST FAIRVIEW...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 208 AND 254...I-78 BETWEEN
MILE MARKERS 0 AND 2...I-81 BETWEEN MILE MARKERS 26 AND 89...I-83
BETWEEN MILE MARKERS 31 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22...ROUTE 422...STATE ROAD 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4001 7751 4004 7752 4005 7753 4009 7754
      4010 7756 4025 7746 4044 7713 4043 7648
      4017 7669 3998 7699 3998 7745
TIME...MOT...LOC 2106Z 277DEG 17KT 4034 7710 4019 7725
          4008 7748

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:33 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 28, 4:33 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT SAT JUL 28 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST OF THE REGION OVERNIGHT...BRINGING AN
END TO RECENT UNSETTLED WEATHER. A RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE REGION ON SUNDAY. AN UPPER LEVEL TROUGH WILL REDEVELOP
OVER THE NORTHEASTERN UNITED STATES AFTER THE WEEKEND...BRINGING A
RETURN TO UNSETTLED CONDITIONS AND DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH #535 IN EFFECT UNTIL 10PM EDT FOR THE
LOWER SUSQ RIVER VALLEY. THAT AREA IS ON THE NORTHWESTERN
PERIPHERY OF HIGHER CAPES AND HAVE SEEN ONE STRONG CELL MAINTAINED
AS IT TRACKED FROM ADAMS INTO YORK COUNTY OVER THE PAST HOUR. SUB
SEVERE GUSTS AND HEAVY DOWNPOURS HAVE BEEN THE STORY SO FAR...BUT
50 DBZ CORES ARE STARTING TO REACH WELL ABOVE 20K FEET.

DIURNALLY MAXIMIZED CONVECTION WILL PERSIST INTO THIS EVENING
ELSEWHERE. CAPES HAMPERED EARLIER BY LIMITED DESTABLIZATION DUE TO
EXTENSIVE LOW TO MID LEVEL CLOUDS OVER MUCH OF WESTERN AND CENTRAL
PA...AND WEAK SHEAR WILL KEEP SEVERE THREAT LOW FOR MOST.
EXCEPTION IS THE FAR SOUTHEAST WHERE SFC HEATING HAS ALLOWED T/TD
SPREADS FROM LOW- MID80S/~70...WHERE WATCH#535 IS IN EFFECT.

CELL MOTIONS ARE A CONCERN OVER NORTHWEST PA WITH SUCH LIGHT
WINDS AT 850MB AND THE REST OF THE BOUNDARY LAYER AND SLOWLY
ADVANCING SHEAR AXIS. NEW CONVECTION CONTS TO SPROUT OVER THE WEST
CENTRAL MOUNTAINS AND LAUREL HIGHLANDS EXTENDING INTO THE CENTRAL
MOUNTAINS.

LOCAL TRAINING AND BACKBUILDING OF CELLS BEING OBSERVED OVER MY
NORTHWEST COUNTIES AS THE SLOW MOVING UPPER SHEAR AXIS TRACKS SE.
ISSUED FLASH FLOOD WATCH FOR MY NORTHWEST QUADRANT THROUGH LATE
TONIGHT FOR THIS.

ACTIVITY WILL DECREASE IN INTENSITY LATER TONIGHT...BUT EXPECT
SHOWERS TO PERSIST ALONG AND AHEAD OF UPPER LEVEL SHEAR AXIS
PROPOGATING SOUTHEASTWARD ACROSS CENTRAL AND SOUTH CENTRAL PA.

COOLER AND DRIER AIR WORKS INTO NORTHWEST SECTIONS BEHIND THE
UPPER WAVE...ALLOWING TEMPS TO DIP INTO THE MID 50S THERE.
ELSEWHERE MINS SHOULD RANGE THROUGH THE 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A CALM WIND...CLEARING SKIES AND SAT AFTN/EVE RAINFALL WILL
RESULT IN AREAS OF FOG SUN MORNING...ESP ACROSS THE WESTERN
COUNTIES.

ARRIVAL OF HIGH PRES AND ASSOC DRIER AIR MASS SHOULD ENSURE A DRY
SUNDAY OVER MOST...IF NOT ALL...OF THE AREA. HOWEVER...CAN/T RULE
OUT AN ISOLD PM SHRA/TSRA ACROSS EASTERN PA IN VICINITY OF STALLED
FRONTAL BNDRY ON THE E COAST. PTSUNNY SKIES AND ENS MEAN 850MB
TEMPS ARND 15C SHOULD TRANSLATE TO HIGHS CLOSE TO SEASONAL
AVERAGES...FROM THE U70S ALLEGHENIES...TO THE M80S SUSQ VALLEY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AFTER A MAINLY DRY DAY ON SUNDAY...REST OF THE WEEK SHOWS
A WEAK UPPER LVL TROUGH NEAR PA FOR MUCH OF THE WEEK.

OVERALL...GENERAL UPPER AIR PATTERN SIMILAR AMONG MED RANGE
GUIDANCE FOR NEXT WEEK...ALL INDICATING A MEAN TROUGH IN THE
VICINITY OF PA...AS THE UPPER LVL RIDGE SHIFTS MORE TO THE WEST...
THAN IN RECENT DAYS. POSITION OF TROF AXIS JUST WEST OF PA WILL
BE FAVORABLE FOR DIURNALLY- ENHANCED PM SHRA/TSRA MON-WED. WED MAY
BE THE WETTEST DAY...AS TROF AXIS SWINGS ACROSS THE AREA...PROVIDING
THE BEST FOCUS FOR SHOWERS AND THUNDERSTORMS. WE MAY GET ONE DRY
DAY THURSDAY...AS HIGH PRES RIDGE AND DRIER AIR MASS BUILDS OVR
THE AREA.

MAIN CHANGE TO PACKAGE WAS TO CUT OUT MENTION OF SHOWERS WHERE
POSSIBLE...AND UP MIN TEMPS. HARD TO GET AS COOL AS GUIDANCE
HAS IT LATELY...SAME ISSUE AS LAST SUMMER. MAX TEMPS WILL BE
NEAR NORMAL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A WEAK LOW PRESSURE SYSTEM WILL TRACK ACROSS PENNSYLVANIA
TODAY...BRINGING ROUNDS OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. OVERALL CONDITIONS WILL LIKELY BY VFR...
BUT EXPECT PERIODS OF LOCAL RESTRICTIONS AS HEAVIER SHOWERS AND
TSTMS OCCASIONALLY IMPACT TAF SITES.

RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE REGION LATER
TONIGHT INTO SUNDAY. LINGERING LOW LEVEL MOISTURE AND CLEARING
SKIES WILL ALLOW FOG/STRATUS TO AGAIN LOWER VSBY/CIGS AFTER
MIDNIGHT.

ONCE THE FOG/STRATUS LAYER CLEARS TOMORROW MORNING...EXPECT VFR
FLYING CONDITIONS FOR THE REMAINDER OF THE DAY.

OUTLOOK...
SUN...AM FOG LIKELY. OTHERWISE VFR.
MON...MAINLY VFR. ISOLATED PM TSTM IMPACTS POSSIBLE.
TUE AND WED...MVFR POSS WITH PM RAIN SHOWERS AND SCTD TSRA.
THU...FOG POSSIBLE EARLY...OTHERWISE VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ004>006-010>012-
017-018.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...DEVOIR/FITZGERALD
LONG TERM...MARTIN
AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, Jul 28, 1:37 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 PM EDT SAT JUL 28 2012

PAZ019-024>028-033>035-037-041-042-045-046-291745-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
137 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017-018-291745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-
137 PM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-291745-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
137 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS
THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ049>053-291745-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
137 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LOW PRESSURE SYSTEM TRACKING EAST ACROSS THE STATE WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY. A FEW OF THE STRONGER STORMS
THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WIND GUSTS OR
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 3:31 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT SAT JUL 28 2012

PAZ036-282000-
FRANKLIN PA-
331 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT GREENCASTLE AND WAYNESBORO.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 9.

THIS WILL ALSO IMPACT ROUTE 11.

LAT...LON 3983 7794 3989 7747 3972 7746 3972 7793

FORECASTER: JUNG
Special weather statement, Jul 28, 4:01 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT SAT JUL 28 2012

PAZ026>028-036-056-063-282030-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
401 PM EDT SAT JUL 28 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...NORTH
CENTRAL FRANKLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN
HUNTINGDON...WESTERN JUNIATA AND WESTERN PERRY COUNTIES...

AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STRODES MILLS TO BLAIN TO DOYLESBURG...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BLAIN...WALNUT AND KISTLER.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192
AND 215.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 322/22...ROUTE 522.

LAT...LON 4060 7726 4032 7725 4010 7746 4013 7788
      4036 7776 4062 7768

FORECASTER: JUNG
Special weather statement, Jul 28, 4:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT SAT JUL 28 2012

PAZ036-064-282100-
ADAMS PA-FRANKLIN PA-
420 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYNESBORO...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ROUZERVILLE AND CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30.

LAT...LON 3984 7765 3986 7718 3972 7722 3972 7767

FORECASTER: MARTIN
Special weather statement, Jul 28, 4:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SAT JUL 28 2012

PAZ046-049>053-282130-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-
SOUTHERN LYCOMING PA-UNION PA-
435 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION...MONTOUR...
NORTHEASTERN SNYDER...NORTHERN NORTHUMBERLAND...SOUTHEASTERN LYCOMING
AND WEST CENTRAL COLUMBIA COUNTIES...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS NEAR VICKSBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
VICKSBURG...LEWISBURG...MONTANDON...WEST MILTON...MOORESBURG AND
WASHINGTONVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 204 AND 234...I-180 BETWEEN MILE MARKERS 1
AND 11.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45...STATE ROAD 118.

LAT...LON 4128 7662 4095 7641 4083 7703 4099 7713

FORECASTER: CERU
Special weather statement, Jul 28, 4:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT JUL 28 2012

PAZ028-036-056-063-282115-
CUMBERLAND PA-FRANKLIN PA-JUNIATA PA-PERRY PA-
442 PM EDT SAT JUL 28 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN...
CENTRAL JUNIATA...CUMBERLAND AND EASTERN PERRY COUNTIES...

AT 441 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ICKESBURG TO BLOSERVILLE TO SHIPPENSBURG...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SHIPPENSBURG...NEW BLOOMFIELD...
NEWPORT AND BOILING SPRINGS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 232...I-81 BETWEEN
MILE MARKERS 24 AND 59.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 322/22.

LAT...LON 4002 7774 4025 7743 4055 7742 4052 7699
      4044 7699 4042 7701 4039 7703 4037 7702
      4036 7699 4023 7700 4001 7729 4000 7736

FORECASTER: JUNG
Special weather statement, Jul 28, 5:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SAT JUL 28 2012

PAZ052-053-058-282200-
COLUMBIA PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
504 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND...SOUTH
CENTRAL COLUMBIA AND WEST CENTRAL SCHUYLKILL COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR RESLER...MOVING EAST
AT 10 MPH.

WIND GUSTS TO 50 MPH AND UP TO PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL
AFFECT REBUCK...TREVORTON AND FERNDALE.

THIS WILL IMPACT I-81 NEAR MILE MARKER 109.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...STATE ROAD 61.

LAT...LON 4070 7685 4083 7684 4086 7680 4090 7642
      4063 7642

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:24 PM EDTSpecial Weather StatementCTPDauphin51 min
Jul 28, 4:29 AM EDTSpecial Weather StatementCTPCambria46 min
Jul 28, 6:10 AM EDTSpecial Weather StatementCTPCambria35 min
Jul 28, 12:05 PM EDTSpecial Weather StatementCTPCumberland55 min
Jul 28, 12:13 PM EDTFlash Flood WatchCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more8 hr
Jul 28, 12:57 PM EDTSpecial Weather StatementCTPYork63 min
Jul 28, 1:49 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Jul 28, 2:07 PM EDTSpecial Weather StatementCTPElk53 min
Jul 28, 2:18 PM EDTSpecial Weather StatementCTPJuniata, Mifflin42 min
Jul 28, 2:27 PM EDTSpecial Weather StatementCTPCameron48 min
Jul 28, 3:31 PM EDTSpecial Weather StatementCTPFranklin29 min
Jul 28, 4:01 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry29 min
Jul 28, 4:20 PM EDTSpecial Weather StatementCTPAdams40 min
Jul 28, 4:25 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga65 min
Jul 28, 4:35 PM EDTSpecial Weather StatementCTPMontour, Union55 min
Jul 28, 4:42 PM EDTSpecial Weather StatementCTPCumberland, Juniata, Perry33 min
Jul 28, 5:04 PM EDTSpecial Weather StatementCTPNorthumberland56 min
Jul 28, 5:30 PM EDTSpecial Weather StatementCTPLycoming30 min
Jul 28, 5:38 PM EDTSpecial Weather StatementCTPUnion67 min
Jul 28, 5:52 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York53 min
Jul 28, 6:01 PM EDTSpecial Weather StatementCTPCumberland29 min
Jul 28, 6:08 PM EDTAreal Flood AdvisoryCTPLycoming, Northumberland119 min
Jul 28, 6:26 PM EDTFlash Flood WarningCTPLycoming102 min
Jul 28, 6:46 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon, York59 min
Jul 28, 7:48 PM EDTSevere Thunderstorm WarningCTPSchuylkill27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.